Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Bilateral diffuse buccal edema and sore throat. on methyl pred and mutivitamin. Swelling got worse. Now?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2450 Questions
Bilateral diffuse buccal edema and sore throat for 4 weeks. Was worse on right side now getting worse on left side. Already on methyl pred for 3 days and symptoms worsening. Started a multivitamin and b complex today. Swelling got worse on left today and so painful can't sleep. Been to doctor several times and initially said it didn't look to bad. The mucosa appears folded in a has a white appearance. Not specific lesions just an edematous appearance. Any ideas appreciated. Thanks, XXXXXXX Also think I'm losing weight. Had full bloodwork couple weeks ago and it was fine.
Posted Wed, 29 May 2013 in Ear, Nose and Throat Problems
Answered by Dr. Sumit Bhatti 1 hour later

Thank you for your query.

1. I would recommend a swab for bacterial and fungal culture and a mucosal biopsy if this condition does not subside.

2. Some of these causes need to be ruled out:
a. Fungal infections
b. Allergic reactions
c. Leukoedema
d. White sponge nevi
e Oral Lichen Plaus
f. Frictional Hyperkeratosis
g. Exposure to irritants like tobacco, alcohol
h. Oral submucus fibrosis
i. Any systemic disease causing local manifestations

3. If you can share any close up images of the lesions, it may be possible to narrow down the possible cause.

I must emphasize that most of these lesions are benign and should respond to treatment, especially since your recent tests were normal.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor